Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Yellowish vaginal discharge, rectal bleeding, loose stools, PCOD. Are these related?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11705 Questions
Whilst I was getting changed to have a bath I noticed a very thick and yellow discharge also very smelly, I have polcystic ovaries of the right ovary, I have also had rectal bleeding last week I saw my GP who said she didn't think it was anything much to worry about I also had loose bowels, I feel sick and unwell with it The pain is constand every day which is around a 7 10 at the worst. Can all this be related ??
I am very concerned
Posted Mon, 7 May 2012 in Women's Health
Answered by Dr. Rakhi Tayal 4 hours later
Thanks for posting your query.
A thick yellowish smelly discharge like yours usually reflects an infection of either bacterial, fungal or parasitic origin. It is impossible to guess what the cause is without the benefit of examining you and performing a microscopic exam of the discharge.

In the absence of being able to do this you could try an over the counter preparation to treat a possible fungal cause. This would be clotrimazole and is used once daily at bedtime for at least 3 days. It is a topical cream actually which is inserted into the vagina.

I suspect however that what is causing this is either bacterial vaginosis or possibly a sexually transmitted disease. For this reason I recommend you see your doctor as soon as possible for an examination and appropriate medical management. This will usually respond quickly with a properly selected antibiotic. Trichomoniasis can cause these symptoms and is always transmitted sexually. Again there is no way to diagnose this is the absence of an exam and sample of the fluid discharge. I hope you understand this aspect.
The pain in the lower abdomen also needs an ultrasound of lower abdomen to diagnose the cause.
Hope this answers your query.I will be glad to answer the follow up queries that you have.
Wishing you good health.
Above answer was peer-reviewed by
Follow-up: Yellowish vaginal discharge, rectal bleeding, loose stools, PCOD. Are these related? 8 hours later
I am positive its not a sexually transmitted disease as I am not nor have been sexually active, I do have Polycystic ovary on the right could this be the reason for majority of pain? I am due a period literally any day now I am late by 3 days could it be something to do with that?
Answered by Dr. Rakhi Tayal 28 minutes later
Thanks for writing again.

A delay in period does not cause such a discharge. It is most likely bacterial vaginosis and antibiotics are needed for treatment.

Polycystic ovaries can cause pain and delay in having periods.

Hope my answer is helpful. Write back if you have further queries.

Wishing you a trouble free speedy recovery.
Above answer was peer-reviewed by
Follow-up: Yellowish vaginal discharge, rectal bleeding, loose stools, PCOD. Are these related? 1 hour later
Is there any treatment options I am under care of a Gyne dr here in the United KIngdom but he said there is nothing they can do when I have been told by friends who has this condition is it because its to far adavanced it was 10CM in XXXXXXX this year then it went up to 12cm last week
Answered by Dr. Rakhi Tayal 4 hours later
The vaginal discharge needs prescription antibiotics for treatment which you can get prescribed form your gynecologist.
Only right sided polycystic ovaries do not need any treatment until you have some problem in conceiving. A single cyst is usually a benign cyst and surgical removal is the best treatment.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor